MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX060603CS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994); Swelling (2091)
Date of Event 03/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that after an unknown period of time post deployment of the stent, the patient experienced pain and swelling of the left leg.Reportedly, the patient would have an allergy to nickel.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was provided for evaluation.Therefore, the reported event could not be reproduced.Potential product and non product related factors which may have caused or contributed to the reported issue have been considered.Allergic reactions may be caused by nickel leaching, however, niti is known as an inert metal composition commonly used in the medical industry.It is unlikely that the patient¿s alleged symptoms (leg pain) would be associated with a nickel allergy; a systemic reaction was not reported.Any concerns regarding the possibility of nickel allergy or other potential complications associated with the stent placement (if any) cannot be evaluated based on the information available and should be discussed directly with the responsible doctor.The patient was recommended to the see the doctor whereupon she confirmed a scheduled appointment.Based on the information available and as a coherence between an allergic reaction of the patient and the implanted nitinol stent could not be verified a definitive root cause for the reported complaint could not be determined.The ifu states that the lifestent vascular stent system is contraindicated for use in patients with a known hypersensitivity to nitinol (nickel, titanium), and tantalum.
 
Event or Problem Description

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6471244
Report Number9681442-2017-00132
Device Sequence Number364614
Product Code NIP
UDI-Device Identifier04049519001203
UDI-Public(01)04049519001203(17)180205(10)ANAP0904
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2018
Device Catalogue NumberEX060603CS
Device Lot NumberANAP0904
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;